שםגב' אילנה לוי
תוארסטודנטית לרפואה מרכז רפואי בני ציון, חיפה
הרצאהSerious Adverse Events due to Interactions with Dietary and Herbal Supplements Among Inpatients
תקצירBackground: Dietary and Herbal Supplements (DHS) consumption is common in hospitalized patients, albeit rarely documented in patients' medical files. DHS may cause interactions leading to serious adverse events. Until now, very few studies have assessed DHS-drug-DHS interactions that may have led to hospitalization or to adverse events during hospitalization. The aim of the study was to check for such interactions and delineate patients at risk. Methods: Of 1020 patients hospitalized in 11 departments of a public medical center in Israel, 927 agreed to complete a questionnaire regarding DHS consumption. In the 458 DHS users, we checked for DHS-drug-DHS interactions through Natural Medicine Database. The search included DHS and medications consumed just before and during hospitalization. We then reviewed patients' medical files for consequences of such interactions. In addition, statistical analysis was carried out to identify characteristics of patients at risk. Results: In 17 of the 458 DHS users (3.7%), the hospitalization or a serious event occurring during hospitalization might have been attributed to DHS-drug-DHS interactions (25 interactions). The most encountered events were bleeding (12 interactions) and hypotension (5 interactions). The most serious adverse event was respiratory failure due to potential Salvia/Methadone interaction. Interactions occurred more frequently in older (72.0 ± 18.20 years old vs 60.94 ± 19.4 years old, p=0.025), Jewish patients (15 (4.6%) vs 1 (0.8%) non-Jewish patients, p=0.05), and in patients with ophthalmologic (3 (18.8%) vs 18 (4.1%), p=0.032) or gastrointestinal (5 (31.3%) vs 34 (7.7%), p=0.008) comorbidities. Conclusions: DHS consumption might be dangerous due to various DHS-drug-DHS interactions that may cause hospitalization or worsen existing medical conditions. On average, one in every 55 hospitalizations may be associated with a serious adverse event due to such interactions. More studies should be done to confirm the causal relationship between such interactions and the described serious adverse events.
אם אינך רואה את הסרטון, לחץ כאן
חזרה לעמוד ההרצאות
1 2 3 4
5 6 7 8 9 10 11
12 13 14 15 16 17 18
19 20 21 22 23 24 25
26 27 28 29 30
 Nov